Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and bodybuilding
Oct 21, 2008

Hello Dr. Moyle, can an infected person with HIV still lift weight and build muscles? also, will it be ok to take supplements like creatine and Nitic oxide and GH enhancers? Thanks Chad

Response from Dr. Moyle

Hi Chad HIV does not impact your ability to work out or build muscle, unless of course you are unwell. Personally, I am not a fan of anabolic steroids, due to both side effects, mood changes and establishment of dependence. Concern has been raised about the use of GH enhancers by many physicians with regards to risk of acromegally (overgrowth of parts of the face, hands and feet), cardiomegally (enlarged heart) and cancer. This being said, there is little evidence tha L-arginine or L-ornithine, the consituents of these outrageously priced unregulated 'enhancers' actually impact GH or IGF-1 levels. The have not been studies in HIV persons. I have seen several people with HIV develop kidney dysfunction on creatine and it is well known to trigger cramps. My preferred 'supplement' is to eat an appropriate diet with adequate protein, fats and carbs as well as micronutients. Your dietitian can advise. Best Of luck building that great body Dr Moyle



Previous
49 and counting hopefully
Next
Marijuana and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement